Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 17, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 16, 2006, 11:44 AM HST for Hawaii County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2006, 11:44 AM HST (21:44 UTC)
- Expired
- May 17, 2006, 12:02 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 162144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1144 AM HST TUE MAY 16 2006 ...STRONG WINDS ON THE BIG ISLAND SUMMITS OF MAUNA KEA AND MAUNA LOA... .STRONG WINDS OVER 30 MPH WITH OCCASIONAL GUSTS OVER 50 MPH ARE OCCURRING ON THE UPPER SUMMITS OF MAUNA KEA AND MAUNA LOA. THESE STRONG WINDS ARE EXPECTED TO PERSIST FOR THE REST OF THE DAY BEFORE DIMINISHING OVERNIGHT. HIZ028-170945- /O.NEW.PHFO.WI.Y.0017.060516T2144Z-060517T1600Z/ BIG ISLAND SUMMITS- 1144 AM HST TUE MAY 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE STRONG WINDS ARE ALSO CREATING LOW WIND CHILL VALUES MAKING IT FEEL LIKE 10 TO 20 DEGREES. PERSONS TRAVELLING TO THE SUMMIT SHOULD DRESS WARMLY TO AVOID FROSTBITE. $$ NASH
3 follow-up statements
000 WWHW70 PHFO 170143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST TUE MAY 16 2006 ...STRONG WINDS ON THE BIG ISLAND SUMMITS OF MAUNA KEA AND MAUNA LOA... .OBSERVATIONS FROM ATOP MAUNA KEA CONTINUE TO INDICATE STRONG WINDS OVER 30 MPH WITH OCCASIONAL GUSTS OVER 50 MPH ARE OCCURRING. THESE STRONG WINDS ARE EXPECTED TO PERSIST THIS EVENING BEFORE DIMINISHING OVERNIGHT. HIZ028-171345- /O.CON.PHFO.WI.Y.0017.000000T0000Z-060517T1600Z/ BIG ISLAND SUMMITS- 343 PM HST TUE MAY 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE STRONG WINDS WILL ALSO CREATING LOW WIND CHILL VALUES IN THE 5 TO 15 DEGREE RANGE. PERSONS TRAVELLING TO THE SUMMIT SHOULD DRESS WARMLY TO AVOID FROSTBITE. $$ NASH
000 WWHW70 PHFO 171342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI ISSUED BY NATIONAL WEATHER SERVICE SAN FRANCISCO CA 342 AM HST WED MAY 17 2006 ...STRONG WINDS ON THE BIG ISLAND SUMMITS OF MAUNA KEA AND MAUNA LOA... .OBSERVATIONS FROM ATOP MAUNA KEA CONTINUE TO INDICATE STRONG WINDS OVER 30 MPH WITH OCCASIONAL GUSTS OVER 50 MPH ARE OCCURRING. THESE STRONG WINDS ARE EXPECTED TO PERSIST THROUGH MIDDAY. HIZ028-172145- /O.EXT.PHFO.WI.Y.0017.000000T0000Z-060518T0000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 342 AM HST WED MAY 17 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM HST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE STRONG WINDS WILL ALSO CREATING LOW WIND CHILL VALUES IN THE 5 TO 15 DEGREE RANGE. PERSONS TRAVELLING TO THE SUMMIT SHOULD DRESS WARMLY TO AVOID FROSTBITE. $$ BINGAMAN/WALBRUN
000 WWHW70 PHFO 172225 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1202 PM HST WED MAY 17 2006 ...BIG ISLAND SUMMIT WINDS HAVE WEAKENED... HIGH LEVEL WINDS HAVE DIMINISHED AND ARE NOW AVERAGING 25 MPH WELL BELOW THE ADVISORY THRESHOLD. HIZ028-172315- /O.CAN.PHFO.WI.Y.0017.000000T0000Z-060518T0000Z/ BIG ISLAND SUMMITS- 1202 PM HST WED MAY 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY AT NOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 16, 9:55 AM HST, 1 hour 49 minutes earlier.
Area forecast discussion, May 16, 9:55 AM HST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 955 AM HST TUE MAY 16 2006 .SYNOPSIS...THE DRY WEATHER WILL BE INTERRUPTED BY SOME SHOWERS ASSOCIATED WITH A COLD FRONT TONIGHT AND WEDNESDAY. THE SHOWERS WILL FAVOR WINDWARD AND MAUKA SECTIONS. MODERATE TRADE WINDS WILL RETURN THURSDAY AND CONTINUE INTO THE WEEKEND. && .DISCUSSION... CURRENT FORECAST LOOKS TO BE ON TRACK. ALTHOUGH SKIES WERE GENERALLY CLEAR LAST NITE AND EARLY THIS MORNING...BANDS OF STABLE STRATOCU HAVE MOVED OVER A FEW OF THE ISLANDS THE LAST FEW HOURS. 88DS SHOWING A FEW SPRINKLES...EVEN HNL AIRPORT REPORTED SOME AROUND 830AM. HOWEVER PRECIP WILL NOT BE SIGNIFICANT SO AM NOT PLANNING ON UPDATING THE CURRENT DRY FORECAST. BIGGEST NEWS THIS MORNING WAS THE RECORD CHILL. SEE RECENTLY ISSUED RECORD REPORT /RERHFO/. EVEN SAW SOME OBSERVATIONS OF LOW TO MID 50S IN CENTRAL OAHU AROUND WAHIAWA. THESE TEMPS ARE A GOOD 6 TO 9 DEGREES BELOW NORMAL AND ARE DUE TO THE NORTHERLY WINDS ON THE BACKSIDE OF A POWERFUL LOW WELL TO THE NORTHEAST OF THE STATE ADVECTING IN THE MUCH COOLER AND VERY DRY /DEWPOINTS IN THE 50S/ AIRMASS. AS A RESULT...FEELS MORE LIKE MID WINTER THAN LATE SPRING. FOR THE REST OF TODAY...DONT EXPECT MUCH IN THE WAY OF PRECIP. CURRENT FORECAST HAS MENTION OF SOME SHOWERS ALONG WINDWARD BIG ISLAND AND MAUI...AND WILL KEEP THOSE GOING ALTHOUGH ANY RAIN THAT FALLS WILL BE LIGHT. 12Z SOUNDINGS SHOWING STRONG SUBSIDENCE INVERSION AROUND 5500 FEET SO ATMOSPHERE WILL BE CAPPED FOR ANY DEEP CLOUDS. WILL BE WATCHING THE NEXT COLD FRONT ROTATING AROUND THAT LOW. THE FRONT IS A COUPLE OF HUNDRED MILES NORTH OF HERE AND DROPPING SOUTH QUICKLY. LATEST MODEL GUIDANCE STILL IN LINE WITH GOING FORECAST WITH FROPA OVERNIGHT. NO DYNAMICS AND MOISTURE DOESNT APPEAR TOO DEEP SO SHOWERS SHOULD BE RELATIVELY LIGHT. WILL DO MODIFICATIONS THIS AFTERNOON TO BETTER TIME AND INDICATE WHERE AND WHEN SHOWERS WILL OCCUR. && .MARINE... WILL LIKELY BE ISSUING A MARINE WX STATEMENT LATER TODAY HIGHLIGHTING HARBOR SURGE THREAT FROM ANOTHER NORTH SWELL EXPECTED TO COME IN OVERNIGHT AND TOMORROW. MAINLY HILO AND KAHULUI HARBORS WOULD BE AT RISK. THINK AT THIS TIME THE SWELL WILL PRODUCE JUST BELOW ADVISORY CRITERIA SURF FOR EASTERN SHORES. WILL REEVALUATE LATER TODAY AS SOME OF THOSE EASTERN SHORES CAN BE QUITE SUCCEPTIBLE TO A SWELL FROM THIS DIRECTION. && .FIRE WEATHER... THE LOW DEWPOINTS WILL ALLOW SOME OF THE FINER FUELS LIKE GRASSES TO DRY OUT FAIRLY QUICKLY TODAY. ALTHOUGH WINDS ARE NOT THAT STRONG AND ATMOSPHERE IS RELATIVELY STABLE...THE FIRE THREAT IS INCREASING. && .MISCELLANEOUS... OUR OFFICE WILL BE DOING A SYSTEM UPGRADE BEGINNING TONITE AROUND 2AM AND LASTING UNTIL NOON TOMORROW. MOST PRODUCTS AND SERVICES WILL BE PROVIDED BY VARIOUS BACKUP OFFICES AND THERE SHOULD BE LITTLE NOTICABLE INTERRUPTION NOTICED. HOWEVER A FEW PRODUCTS...SUCH AS THE RAINFALL AND TEMPERATURE SUMMARY PRODUCTS AND AVIATION ROUTE FORECASTS WILL BE UNAVAILABLE DURING THAT TIME. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && NASH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.